Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 9, NWS Corpus Christi, TX

May 10, 2019Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 10, 2019, 6:01 AM CDT for Kleberg County, Nueces County, Texas. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2019, 6:01 AM CDT (11:01 UTC)
Expired
May 10, 2019, 7:45 AM CDT
In force
104 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2875 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted.

733 
WGUS54 KCRP 101101
FFWCRP
TXC273-355-101300-
/O.NEW.KCRP.FF.W.0009.190510T1101Z-190510T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
601 AM CDT Fri May 10 2019

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Eastern Nueces County in south central Texas... 
  Eastern Kleberg County in south central Texas...

* Until 800 AM CDT.

* At 600 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across Mustang and northern Padre Islands. One to two 
  inches of rain have already fallen. Flash flooding is expected to 
  begin shortly.

* Some locations that will experience flooding include...
  Port Aransas, Padre Balli Park, Padre Isles Country Club and
  Mustang Island State Park.

Additional rainfall amounts of 2 to 4 inches are possible in the 
warned area.

LAT...LON 2753 9732 2773 9718 2783 9710 2784 9705
      2782 9704 2750 9725

$$

TMT
1 follow-up statement
643 
WGUS74 KCRP 101245
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
745 AM CDT Fri May 10 2019

TXC273-355-101255-
/O.CAN.KCRP.FF.W.0009.000000T0000Z-190510T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-Kleberg TX-
745 AM CDT Fri May 10 2019

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN NUECES AND EASTERN
KLEBERG COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 2753 9732 2773 9718 2783 9710 2784 9705
      2782 9704 2750 9725

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 10, 4:32 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 10, 4:32 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
432 AM CDT Fri May 10 2019

.SHORT TERM (Today through tomorrow)...

Current analysis (3am) shows an outflow boundary exiting along/near
the southern part of the CWA from earlier convection. Upper level
dynamics are starting to influence more convection along this
boundary as seen on radar. With the main cold frontal boundary north
of the outflow (draped over central parts of the CWA), do expect
thunderstorm activity to increase this morning and through the day.
A few notable updrafts are already seen on radar. Slow storm motion
and training will be expected today, and therefore the Flash Flood
Watch will be allowed to continue as PWATs are above two standard
deviations. Given the high moisture content in the atmosphere and
slow moving storms, rainfall amounts could approach another inch or
two for some areas (higher localized amounts possible as well). One
surface observation (KRKP) showed 2.75" in one hour. These type of
rainfall rates are certainly not out of the question to continue
today for parts of the area. Did decrease PoPs for tonight (still
have 60% though) to account for the atmosphere being well worked
over for about 24+ hours of convection if forecast holds until
tonight. Storms should exit the region at the latest by Saturday
(may be sooner). Have also decreased PoPs for Saturday to account
for this trend. Storm threats today include strong winds and hail
given the high CAPE still in place and 30 knot effective bulk shear.
Hail near quarters to ping pong ball and strong wind speeds of 50-60
mph may develop today. CAPE values will be highest along and near
the coast as the boundary continues to push through the area.

&&

.LONG TERM...

The long term begins relatively quiet with only small chances for
rain (~20%) through the end of the weekend. Cut off low over the
west coast finally starts to progress eastward and we start to see
some of that energy impacting the area with PoPs slowly increasing
through mid-week. Small impulses ahead of the low will eject out
over the area and will lead to about 20-30% chances through Tuesday.
By Tuesday upper level low starts to pass over the Rockies, flow
almost resembles a northwest flow pattern with some semblance of a
shortwave noising down into central Texas. This will yield our
highest chances for precipitation next week (Wednesday). Very little
confidence for rainfall to occur the end of the work week.

&&

.MARINE...

Widespread showers and thunderstorms will occur along a slow moving
boundary today. A weak to moderate easterly/northeasterly flow will
persist today, shifting to offshore tomorrow. Then back to
north/northeasterly and offshore by Sunday. The flow will become
weak onshore for Monday and increase to weak to moderate on Tuesday
and Wednesday. Another round of scattered showers and thunderstorms
will be possible for the coastal waters Tuesday and Wednesday. Winds
and seas are not expected to reach SCEC levels during the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  64  76  67  81  /  90  60  50  20  20
Victoria          71  62  75  64  80  /  60  60  70  20  10
Laredo            68  60  79  65  84  /  80  50  20  10  20
Alice             74  61  76  65  82  /  90  60  50  20  20
Rockport          76  65  76  68  79  /  90  60  60  20  20
Cotulla           67  58  78  63  81  /  70  60  30  10  10
Kingsville        77  64  77  66  82  /  90  60  50  20  20
Navy Corpus       76  68  75  70  79  /  90  60  50  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday afternoon For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     High Rip Current Risk through this evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

GM...None.

&&

JG/99...SHORT TERM
JG/99...LONG TERM
Hazardous weather outlook, May 10, 5:40 AM CDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
540 AM CDT Fri May 10 2019

TXZ229>234-239>247-342>347-442-443-447-111045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
540 AM CDT Fri May 10 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are likely today and tonight. Heavy
rain and flash flooding will be the primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to widespread thunderstorms continue Saturday. Heavy rain
will be possible through mid-day. A Flash Flood Watch is in effect
for the coastal plains through early Saturday afternoon.

Isolated to scattered thunderstorms are expected daily through
Wednesday next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of severe
weather and flooding. Use hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-111045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
540 AM CDT Fri May 10 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Showers and thunderstorms are likely today and tonight. Heavy
rain and flash flooding will be the primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Widespread thunderstorms continue Saturday.  Isolated to scattered
thunderstorms are then expected daily through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 10, 5:28 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CDT FRI MAY 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     FLASH FLOOD      TEXAS A&M CORPUS CHRIST 27.71N  97.33W
05/10/2019                   NUECES             TX   SOCIAL MEDIA

            REPORTS OF SEVERAL INCHES OF WATER PILING UP ON THE
            TEXAS A&M CORPUS CHRISTI CAMPUS.

&&

EVENT NUMBER CRP1900076

TC
Local storm report, May 10, 5:31 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT FRI MAY 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N  97.29W
05/10/2019                   NUECES             TX   SOCIAL MEDIA

            VARIOUS REPORTS OF STANDING WATER ON ROADWAYS ACROSS
            THE CORPUS CHRISTI METRO.

&&

EVENT NUMBER CRP1900077

TC
Local storm report, May 10, 5:42 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CDT FRI MAY 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N  97.29W
05/10/2019                   NUECES             TX   SOCIAL MEDIA

            SOUTH PADRE ISLAND DRIVE BECOMING INACCESSIBLE BETWEEN
            ENNIS JOSLIN AND STAPLES. WATER IS BEGINNING TO COVER
            THE EXIT RAMPS AND A FEW CARS ARE STALLED OUT.

&&

EVENT NUMBER CRP1900078

TC
Special weather statement, May 10, 5:46 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
546 AM CDT Fri May 10 2019

TXZ242-243-342-343-101115-
Inland Nueces-Coastal Nueces-Coastal Kleberg-Inland Kleberg-
546 AM CDT Fri May 10 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NUECES AND
CENTRAL KLEBERG COUNTIES...

At 546 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kingsville to 11 miles northeast of
Riviera Beach. Movement was north at 35 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Kingsville, Driscoll, Bishop, Kingsville Naval Air Station and
Petronila.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2778 9777 2766 9747 2735 9763 2747 9791
TIME...MOT...LOC 1046Z 189DEG 29KT 2756 9786 2744 9759

PH
Local storm report, May 10, 5:47 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT FRI MAY 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     FLASH FLOOD      ROCKPORT                28.04N  97.05W
05/10/2019                   ARANSAS            TX   SOCIAL MEDIA

            VIDEOS SHOWING STREET FLOODING ACROSS PORTIONS OF
            ROCKPORT.

&&

EVENT NUMBER CRP1900079

TC
Local storm report, May 10, 5:51 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CDT FRI MAY 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      BAY AREA MEDICAL CENTER 27.69N  97.34W
05/10/2019                   NUECES             TX   SOCIAL MEDIA

            REPORT OF 8-12 CARS STALLED OUT ON RODD FIELD NEAR
            SOUTH PADRE ISLAND DRIVE.

&&

EVENT NUMBER CRP1900080

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:41 PM CDTSevere Thunderstorm WarningCRPDuval, Webb64 min
May 9, 7:49 PM CDTSpecial Weather StatementCRPLa Salle26 min
May 9, 7:58 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen47 min
May 9, 8:29 PM CDTSpecial Weather StatementCRPLive Oak46 min
May 9, 8:32 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen118 min
May 9, 8:38 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak37 min
May 9, 8:45 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen45 min
May 9, 8:48 PM CDTSpecial Weather StatementCRPDuval42 min
May 9, 8:50 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
May 9, 8:59 PM CDTSpecial Weather StatementCRPLive Oak46 min
May 9, 9:11 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak, McMullen49 min
May 9, 9:16 PM CDTAreal Flood AdvisoryCRPBee, Live Oak119 min
May 9, 9:43 PM CDTFlash Flood WarningCRPBee, Live Oak3 hr
May 9, 9:54 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak51 min
May 9, 10:03 PM CDTSevere Thunderstorm WarningCRPWebb26 min
May 9, 10:15 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio, Victoria45 min
May 9, 10:20 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Goliad, Refugio, San Patricio55 min
May 9, 10:21 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak84 min
May 9, 10:56 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Goliad, Refugio, Victoria49 min
May 9, 11:00 PM CDTAreal Flood AdvisoryCRPAransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more2 hr
May 9, 11:14 PM CDTSpecial Marine WarningCRP91 min
May 9, 11:21 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio24 min
May 9, 11:41 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio, Victoria49 min
May 10, 12:41 AM CDTSpecial Marine WarningCRP94 min
May 10, 2:10 AM CDTSpecial Marine WarningCRP80 min
May 10, 2:36 AM CDTSpecial Weather StatementCRPSan Patricio24 min
May 10, 3:12 AM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio48 min
May 10, 3:13 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces25 hr
May 10, 3:25 AM CDTSpecial Marine WarningCRP50 min
May 10, 3:27 AM CDTSpecial Weather StatementCRPKleberg33 min
May 10, 4:04 AM CDTFlash Flood WarningCRPAransas, Calhoun, San Patricio3 hr
May 10, 4:06 AM CDTSpecial Weather StatementCRPAransas24 min
May 10, 4:10 AM CDTSpecial Weather StatementCRPJim Wells35 min
May 10, 4:33 AM CDTSpecial Marine WarningCRP57 min
May 10, 4:41 AM CDTSpecial Weather StatementCRPNueces34 min
May 10, 4:55 AM CDTSpecial Weather StatementCRPNueces35 min
May 10, 4:59 AM CDTFlash Flood WarningCRPNueces2 hr
May 10, 5:20 AM CDTSpecial Weather StatementCRPKleberg40 min
May 10, 5:25 AM CDTSpecial Marine WarningCRP95 min
May 10, 5:33 AM CDTFlash Flood WarningCRPKleberg90 min
May 10, 5:46 AM CDTSpecial Weather StatementCRPKleberg29 min
May 10, 6:13 AM CDTSpecial Marine WarningCRP92 min
May 10, 6:29 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces16 hr
May 10, 6:36 AM CDTSpecial Marine WarningCRP84 min
May 10, 6:58 AM CDTAreal Flood WarningCRPNueces62 min
May 10, 7:27 AM CDTSpecial Marine WarningCRP93 min
May 10, 9:55 AM CDTSmall Craft AdvisoryCRP9 hr

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.